Alert archive / Arkansas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 202, NWS Shreveport, LA

July 8, 2012Howard County, Sevier County, Arkansas

NWS Shreveport, LA issued this severe thunderstorm warning at Jul 8, 2012, 3:16 PM CDT for Howard County, Sevier County, Arkansas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 8, 2012, 3:16 PM CDT (20:16 UTC)
Expired
Jul 8, 2012, 4:00 PM CDT
In force
44 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

Counties Howard County, AR, Sevier County, AR

The radar

The Western Arkansas radar (KSRX), 115 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 8.3 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2012-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 976 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2012-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -18 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
976 J/kg
Mixed-layer CIN
-70 J/kg
Mixed-layer LCL
808 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-18 m²/s²
0-3 km storm-relative helicity
5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

594 
WUUS54 KSHV 082016
SVRSHV
ARC061-133-082100-
/O.NEW.KSHV.SV.W.0202.120708T2016Z-120708T2100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
316 PM CDT SUN JUL 8 2012

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN HOWARD COUNTY IN SOUTHWEST ARKANSAS...
  THIS INCLUDES THE CITIES OF...UMPIRE...DIERKS...
  NORTH CENTRAL SEVIER COUNTY IN SOUTHWEST ARKANSAS...

* UNTIL 400 PM CDT

* AT 311 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  ATHENS...OR 6 MILES WEST OF UMPIRE...AND MOVING SOUTHWEST AT 5 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BURG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 3436 9416 3436 9394 3435 9393 3418 9391
      3405 9395 3419 9431 3420 9431 3420 9425
      3426 9425 3427 9427 3435 9427 3437 9425
TIME...MOT...LOC 2016Z 033DEG 4KT 3429 9416

$$

09
1 follow-up statement
429 
WWUS54 KSHV 082043
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
343 PM CDT SUN JUL 8 2012

ARC061-133-082100-
/O.CON.KSHV.SV.W.0202.000000T0000Z-120708T2100Z/
HOWARD AR-SEVIER AR-
343 PM CDT SUN JUL 8 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR SEVIER AND HOWARD COUNTIES...

AT 341 PM CDT...USING DOPPLER RADAR...NATIONAL WEATHER SERVICE
METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF 
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 
MPH. THIS STORM WAS LOCATED NEAR BURG...OR NEAR UMPIRE...MOVING 
SOUTHWEST AT 15 MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 3436 9416 3436 9394 3435 9393 3418 9391
      3405 9395 3419 9431 3420 9431 3420 9425
      3426 9425 3427 9427 3435 9427 3437 9425
TIME...MOT...LOC 2042Z 065DEG 12KT 3427 9414

$$

09

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 2:30 PM CDT, 46 minutes earlier.

Area forecast discussion, Jul 8, 2:30 PM CDT, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
230 PM CDT SUN JUL 8 2012

.DISCUSSION...

ADVERTISED RETROGRESSION OF RIDGE TO THE GREAT BASIN UNDERWAY WITH
A NW FLOW REGIME EXPECTED TO RULE THIS NEW WORK WEEK ACROSS THE
ARKLATEX REGION AND SE OK. A WEAK COLD FRONT TO PUSH DOWN INTO NRN
LA AND BECOME STATIONARY THROUGHOUT MUCH OF THIS WEEK.

AS A RESULT...EXPECT TSTMS TO DEVELOP IN EARNEST THROUGHOUT MUCH
OF THIS WEEK WITH STRONG DAYTIME HEATING ALONG WITH OUTFLOW
BOUNDARIES PROVIDING THE TRIGGER FOR TSTMS. PRECIPITABLE WATER
VALUES TO REMAIN AROUND 2 INCHES AS WELL...AND RAINFALL MAY BE
HEAVY AT TIMES FROM THE STRONGER STORMS. NEVERTHELESS...THE RAINS
WILL BE WELCOMED AS WELL AS THE COOLER TEMPERATURES.

&&

.AVIATION...

E TX/NRN LA...ALONG AND SOUTH OF I-20...WILL LIKELY SEE THE GREATEST
COVERAGE OF TSTMS AT THE START OF THE 00Z TAF PERIOD. GUSTY
WINDS...TURBULENCE...AND MVFR OR LOWER CIGS/VSBYS SHOULD BE EXPECTED
IN THE VICINITY OF ANY TSTMS. CONVECTION SHOULD GRADUALLY DIMINISH
AFTER SUNSET DUE TO THE LOSS OF DAYTIME HEATING. REDEVELOPMENT WILL
BE POSSIBLE DURING THE OVERNIGHT HOURS AS AN UPPER WAVE OVER LA
INTERACTS WITH AN INVERTED TROUGH EXTENDING FROM DEEP E TX AND INTO
N CNTRL LA/SW AR. TSTMS SHOULD INCREASE IN COVERAGE ONCE AGAIN BY
MONDAY AFTERNOON AS A WEAK COLD FRONT APPROACHES FROM THE NORTH.

EXCEPT DUE TO TSTMS...VFR CONDITIONS SHOULD GENERALLY PREVAIL.
CANNOT RULE OUT SOME PATCHY MVFR CONDITIONS AROUND SUNRISE MONDAY
MORNING...ESPECIALLY AT KELD AND KLFK DUE TO HEAVY RAINFALL OVER THE
LAST 24 HOURS. WIND SPEEDS WILL CONTINUE TO BE 10 KTS OR LESS BUT
DIRECTIONS WILL CONTINUE TO VARY FROM TERMINAL TO TERMINAL DUE TO
WEAK FLOW AND THE PRESENCE OF NUMEROUS OUTFLOW BOUNDARIES FROM THE
CONVECTION. /09/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  74  90  74  89  73 /  30  60  40  50  40
MLU  74  87  75  89  73 /  40  60  40  50  50
DEQ  73  90  73  87  69 /  30  50  30  40  30
TXK  74  90  74  88  70 /  30  60  30  40  30
ELD  74  89  73  87  71 /  40  60  30  40  40
TYR  75  90  75  88  71 /  20  60  30  40  40
GGG  74  91  74  88  72 /  20  60  30  40  40
LFK  74  92  76  88  75 /  20  60  40  50  50

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

08/09
Hazardous weather outlook, Jul 8, 12:00 PM CDT, 3 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT SUN JUL 8 2012

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-091100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT SUN JUL 8 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP
ACROSS MOST OF THE AREA DURING THIS SUNDAY.  STRONG GUSTY WINDS WILL
BE POSSIBLE IN A FEW OF THE STRONGER STORMS AND MAY RESULT IN TREE
AND POWER LINE DAMAGE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

ADDITIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED FOR THE NEXT
SEVERAL DAYS...WITH STRONG DAYTIME HEATING AND A SERIES OF
DISTURBANCES TRAVELING ACROSS THE AREA.  A FEW STRONGER
THUNDERSTORMS MAY PRODUCE STRONG WIND GUSTS...THAT COULD
RESULT IN TREE AND POWER LINE DAMAGE AS WELL AS LOCALIZED HEAVY
RAINFALL.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS IS NOT EXPECTED THROUGH TONIGHT.

VII

In the hours before

Special weather statement, Jul 8, 11:55 AM CDT, 3 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1155 AM CDT SUN JUL 8 2012

LAZ010-017-TXZ153-081730-
DE SOTO-SABINE-SHELBY-
1155 AM CDT SUN JUL 8 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 1230 PM CDT...FOR THE FOLLOWING
COUNTIES AND PARISHES...

IN EASTERN TEXAS...
     SHELBY...
IN NORTHWEST LOUISIANA...
     SABINE AND DE SOTO...

INCLUDING THE FOLLOWING LOCATIONS...
     SHELBYVILLE...

AT 1151 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 6 MILES NORTHEAST OF SHELBYVILLE...OR
10 MILES EAST OF CENTER...MOVING NORTH AT 5 MPH.

WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.

09
Special weather statement, Jul 8, 1:02 PM CDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
102 PM CDT SUN JUL 8 2012

TXZ150-151-081830-
PANOLA-RUSK-
102 PM CDT SUN JUL 8 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 130 PM CDT...FOR THE FOLLOWING
COUNTIES...

IN NORTHEAST TEXAS...
     PANOLA AND RUSK...

INCLUDING THE FOLLOWING LOCATIONS...
     MINDEN AND PINEHILL...

AT 1259 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR PINEHILL...OR 14 MILES EAST OF
HENDERSON...MOVING WEST AT 10 MPH.

WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.

09
Special weather statement, Jul 8, 1:05 PM CDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
105 PM CDT SUN JUL 8 2012

TXZ150-152-153-081830-
NACOGDOCHES-RUSK-SHELBY-
105 PM CDT SUN JUL 8 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 130 PM CDT...FOR THE FOLLOWING
COUNTIES...

IN EASTERN TEXAS...
     NACOGDOCHES AND SHELBY...
IN NORTHEAST TEXAS...
     RUSK...

INCLUDING THE FOLLOWING LOCATIONS...
     GARRISON AND NACOGDOCHES...

AT 104 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR GARRISON...OR 14 MILES WEST OF
CENTER...MOVING WEST AT 10 MPH.

WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.

09
Special weather statement, Jul 8, 2:06 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
206 PM CDT SUN JUL 8 2012

TXZ150-152-081930-
NACOGDOCHES-RUSK-
206 PM CDT SUN JUL 8 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 230 PM CDT...FOR THE FOLLOWING
COUNTIES...

IN EASTERN TEXAS...
     NACOGDOCHES...
IN NORTHEAST TEXAS...
     RUSK...

INCLUDING THE FOLLOWING LOCATIONS...
     DOUGLASS...HENDERSON...JOINERVILLE...MINDEN...NEW SALEM...
     SACUL...TRAWICK AND TURNERTOWN...

AT 203 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM HENDERSON
TO DOUGLASS...OR ALONG A LINE EXTENDING FROM HENDERSON TO 12 MILES
NORTHWEST OF NACOGDOCHES...MOVING WEST AT 10 MPH.

WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE STORMS.

09
Special weather statement, Jul 8, 2:36 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
236 PM CDT SUN JUL 8 2012

TXZ137-138-150-151-082015-
GREGG-HARRISON-PANOLA-RUSK-
236 PM CDT SUN JUL 8 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 315 PM CDT...FOR THE FOLLOWING
COUNTIES...

IN NORTHEAST TEXAS...
     GREGG...HARRISON...PANOLA AND RUSK...

INCLUDING THE FOLLOWING LOCATIONS...
     HALLSVILLE...LONGVIEW...TATUM AND WHITE OAK...

AT 232 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 5 MILES SOUTH OF HALLSVILLE...OR 13
MILES SOUTHEAST OF LONGVIEW...MOVING WEST AT 10 MPH.

WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. STRONG OUTFLOW
WINDS MAY ARRIVE SEVERAL MINUTES BEFORE THE STORM.

09
Special weather statement, Jul 8, 2:52 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
252 PM CDT SUN JUL 8 2012

ARZ051-082030-
HOWARD-
252 PM CDT SUN JUL 8 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 330 PM CDT...FOR THE FOLLOWING
COUNTY...

IN SOUTHWEST ARKANSAS...
     HOWARD...

INCLUDING THE FOLLOWING LOCATIONS...
     ATHENS AND UMPIRE...

AT 247 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 5 MILES NORTHEAST OF ATHENS...OR 7
MILES NORTHEAST OF UMPIRE...MOVING SOUTHWEST AT 5 MPH.

WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.

09

Nearby

Severe Thunderstorm Warnings in Arkansas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.